Search By Topic
Found 13 Unique Results
Page 1 of 2
Page 1 of 2
By the end of the activity, learners should be able to: 1) identify the hazardous chemicals associated with house fires; 2) classify burn injury according to depth, extent and severity based on established standards; 3) recall the actions to take in response to fire emergencies (R.A.C.E. and P.A.S.S. acronyms); 4) recall key laboratory features of cyanide and carbon monoxide poisonings; 5) identify appropriate management strategies for smoke inhalation injuries; 6) recite the treatment for cyanide and carbon monoxide poisonings; 7) describe the management of the burn injuries; 8) communicate and collaborate as a team to arrive at solutions of problems; 9) display task-switching and leadership skills during exercise; and 10) evaluate virtual escape room experience.
By the end of this simulation learners will be able to: 1) develop a differential for descending paralysis and recognize the signs and symptoms of botulism; 2) understand the importance of consulting public health authorities to obtain botulinum antitoxin in a timely fashion; 3) recognize that botulism will progress during the time period antitoxin is obtained. Early indications of respiratory compromise are expected to worsen during this time window. Secondary learning objectives include: 4) employ advanced evaluation for neurogenic respiratory failure such as physical examination, negative inspiratory force (NIF), forced vital capacity (FVC), and partial pressure of carbon dioxide (pCO2), 5) discuss and review the pathophysiology of botulism, 6) discuss the epidemiology of botulism.
By the end of the lecture, learners should be able to: 1) initiate the evaluation of a poisoned patient, 2) identify key interventions to support airway, breathing, and circulation, 3) identify the three components of risk assessment in the poisoned patient, 4) list the four options for gastric decontamination, and 5) select standard diagnostic labs and tests commonly used in evaluating poisoned patients.
The patient’s urine sample (right) was compared to a control (left) using a Wood’s lamp. It revealed light green fluorescence under ultraviolet light, which increased suspicion for ethylene glycol poisoning from antifreeze ingestion.
At the end of this oral boards session, learners will be able to: 1) discuss the appropriate laboratory testing and workup for a patient with undifferentiated altered mental status, 2) discuss the importance of obtaining an ECG in a timely manner in order to investigate the broad differential of altered mental status, 3) identify the classic ECG findings of a patient with TCA overdose, 4) review the treatment of TCA overdose, 5) discuss the appropriate disposition of a patient with TCA overdose.
By the conclusion of the simulation session, learners will be able to: 1) obtain a thorough toxicologic history, including intent, timing, volume/amount, and assessment for co-ingestions, 2) distinguish the variable clinical signs and symptoms associated with toxic alcohol ingestions, 3) identify metabolic derangements associated with toxic alcohol ingestions, 4) discuss the management of toxic alcohol ingestion, 5) appropriately disposition the patient for admission to intensive care unit (ICU).
By the end of this oral boards case, learners will: 1) demonstrate evaluation of a patient presenting with toxic ingestion, including obtaining pertinent history, 2) review the signs and symptoms of the different presenting phases of acute iron ingestion, and 3) demonstrate appropriate treatment of iron overdose, namely, iron chelation therapy with deferoxamine.
By the end of this simulation session, the learners will be able to:1) Determine appropriate diagnostics in a patient with likely cocaine toxicity. 2) Identify and manage respiratory failure. 3) Identify and manage a ST-elevation myocardial infarction (STEMI) and pulmonary edema. 4) Identify and manage cocaine toxicity with benzodiazepines. 5) Determine appropriate disposition of the patient to the cardiac catheterization lab and an intensive care unit (ICU). 6) Demonstrate effective communication and teamwork during resuscitation of a critically ill patient.
Propafenone Overdose-induced Arrhythmia and Subsequent Correction After Administration of Sodium BicarbonateDOI: https://doi.org/10.21980/J8D925
The first ECG in this case showed sinus tachycardia with a widened QRS (black arrow), a rightward axis, prolonged corrected QT interval (QTc), and terminal R wave in AVR (white arrow). There are several potential causes for these ECG findings, but put together with the patient’s history, we were suspicious of sodium channel blockers being the most likely cause. The second ECG, after sodium bicarbonate was administered, demonstrated a normal QRS (black arrow) and no rightward axis deviation, reduction of the QTC and resolution of the terminal R wave (white arrow). We later learned that the patient’s cardiologist recently increased her propafenone dose.
Page 1 of 2
By the end of the activity, learners should be able to: 1) Calculate an anion and osmolal gap. 2) Recognize poisonings amenable to hemodialysis. 3) Interpret EKG changes related to a variety of ingestions, including beta-blockers and calcium channel blockers, digitalis, and tricyclic antidepressants. 4) Recognize poisonous plants and their clinical toxidromes. 5) Calculate loading dose of N-acetylcysteine as antidote for acute acetaminophen ingestion. 6) Collaborate as a team to arrive at solutions of problems. 7) Recognize poisons that have available antidotes 8) Know the clinical effect of various types of snake envenomations. 9) Recognize the toxicity associated with at least four household chemicals. 10) Know the antidotes for six common poisonings.